Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 162, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Oct 14, 2017, 7:26 PM CDT for 4 counties in Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2017, 7:26 PM CDT (00:26 UTC)
- Expired
- Oct 14, 2017, 8:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marshall County, IL, Peoria County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 91 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 14, 5:09 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.1
The text
As transmitted.
727
WUUS53 KILX 150026
SVRILX
ILC123-143-179-203-150115-
/O.NEW.KILX.SV.W.0162.171015T0026Z-171015T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
726 PM CDT SAT OCT 14 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Marshall County in central Illinois...
Woodford County in central Illinois...
Northeastern Tazewell County in central Illinois...
Northeastern Peoria County in central Illinois...
* Until 815 PM CDT
* At 726 PM CDT, severe thunderstorms were located along a line
extending from near McNabb to near Washburn to Washington, moving
east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Peoria, Eureka, Lacon, East Peoria, Washington, Chillicothe,
Metamora, Germantown Hills, El Paso, Henry, Minonk, Roanoke, Rome,
Toluca, Washburn, Wenona, Spring Bay, Sparland, Varna and Bay View
Gardens.
This includes the following highways...
Interstate 39 between mile markers 13 and 40.
Interstate 74 between mile markers 92 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
A tornado watch remains in effect until 100 AM CDT for central
Illinois.
LAT...LON 4115 8933 4112 8933 4111 8936 4110 8935
4110 8905 4093 8905 4092 8893 4075 8893
4075 8900 4070 8900 4069 8962 4091 8949
4115 8944
TIME...MOT...LOC 0026Z 259DEG 54KT 4113 8925 4090 8919 4068 8942
HAIL...1.00IN
WIND...60MPH
$$
073 follow-up statements
390
WWUS53 KILX 150044
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
744 PM CDT SAT OCT 14 2017
ILC123-143-179-203-150115-
/O.CON.KILX.SV.W.0162.000000T0000Z-171015T0115Z/
Marshall-Woodford-Tazewell-Peoria-
744 PM CDT SAT OCT 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR MARSHALL...WOODFORD...NORTHEASTERN TAZEWELL AND NORTHEASTERN
PEORIA COUNTIES...
At 743 PM CDT, severe thunderstorms were located along a line
extending from near Tonica to near Flanagan to Washington, moving
east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Peoria, Eureka, Lacon, East Peoria, Washington, Chillicothe,
Metamora, Germantown Hills, El Paso, Henry, Minonk, Roanoke, Rome,
Toluca, Washburn, Wenona, Spring Bay, Sparland, Varna and Bay View
Gardens.
This includes the following highways...
Interstate 39 between mile markers 13 and 40.
Interstate 74 between mile markers 92 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
A tornado watch remains in effect until 100 AM CDT for central
Illinois.
LAT...LON 4115 8933 4112 8933 4111 8936 4110 8935
4110 8905 4093 8905 4092 8893 4075 8893
4075 8900 4070 8900 4069 8962 4091 8949
4115 8944
TIME...MOT...LOC 0043Z 259DEG 51KT 4114 8910 4092 8894 4070 8942
HAIL...1.00IN
WIND...60MPH
$$
07927
WWUS53 KILX 150049
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
749 PM CDT SAT OCT 14 2017
ILC143-150059-
/O.CAN.KILX.SV.W.0162.000000T0000Z-171015T0115Z/
Peoria-
749 PM CDT SAT OCT 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PEORIA COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 100 AM CDT for central
Illinois.
LAT...LON 4110 8905 4093 8905 4092 8893 4075 8893
4075 8900 4070 8900 4069 8957 4090 8935
4110 8919
TIME...MOT...LOC 0049Z 258DEG 53KT 4111 8902 4093 8887 4071 8938
$$
ILC123-179-203-150115-
/O.CON.KILX.SV.W.0162.000000T0000Z-171015T0115Z/
Marshall-Woodford-Tazewell-
749 PM CDT SAT OCT 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN MARSHALL...WOODFORD AND NORTHEASTERN TAZEWELL
COUNTIES...
At 749 PM CDT, severe thunderstorms were located along a line
extending from near Wenona to near Flanagan to near Washington,
moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Eureka, East Peoria, Washington, Metamora, Germantown Hills, El Paso,
Minonk, Roanoke, Toluca, Washburn, Wenona, Varna, Secor, Cazenovia,
Benson, La Rose, Panola, Pattonsburg and Low Point.
This includes Interstate 39 between mile markers 13 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
A tornado watch remains in effect until 100 AM CDT for central
Illinois.
LAT...LON 4110 8905 4093 8905 4092 8893 4075 8893
4075 8900 4070 8900 4069 8957 4090 8935
4110 8919
TIME...MOT...LOC 0049Z 258DEG 53KT 4111 8902 4093 8887 4071 8938
HAIL...1.00IN
WIND...60MPH
$$
07144
WWUS53 KILX 150110
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
810 PM CDT SAT OCT 14 2017
ILC123-179-203-150119-
/O.EXP.KILX.SV.W.0162.000000T0000Z-171015T0115Z/
Marshall-Woodford-Tazewell-
810 PM CDT SAT OCT 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARSHALL...
WOODFORD AND NORTHEASTERN TAZEWELL COUNTIES WILL EXPIRE AT 815 PM
CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with these thunderstorms.
A tornado watch remains in effect until 100 AM CDT for central
Illinois.
LAT...LON 4110 8905 4093 8905 4092 8893 4075 8893
4075 8900 4070 8900 4069 8957 4090 8935
4110 8919
TIME...MOT...LOC 0109Z 259DEG 54KT 4116 8869 4098 8854 4076 8905
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 7:16 PM CDT, 10 minutes earlier.
Area forecast discussion, Oct 14, 7:16 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 716 PM CDT Sat Oct 14 2017 .SHORT TERM...(This evening through Sunday) ISSUED AT 310 PM CDT Sat Oct 14 2017 An outflow boundary from convection over northern IL has slipped toward toward a Bloomington to Rushville line at mid afternoon. Showers and thunderstorms were north of a Quincy to Bloomington line and tracking ene. Partly to mostly sunny skies over central and southern CWA has warmed temperatures into the mid 80s with Lincoln setting a record high of 86F and Springfield up to 87F, just a degree shy of the record high. Moist dewpoints in the mid to upper 60s across CWA. Precipitable water values ranged from 1.5-1.9 inches, highest over northern CWA, which is at the 99 percentile for mid October. This is supporting the heavy rains of 1-3 inches over northern IL. SPC day1 outlook has slight risk of severe storms along and north of I-72 late this afternoon and into this evening, while enhanced risk of severe over the IL river valley where 30% risk of damaging winds and 5% risk of tornadoes. A 1008 mb surface low pressure over central IA and a 1007 mb low pressure over sw KS will eject ne and pull the cold front se over central IL overnight, and thru southeast IL by mid Sunday morning. Lows tonight to range from around 50F nw of the IL river, to 60-65F along the Wabash river. Windy on Sunday with WNW winds 15-25 mph and gusts 25-35 mph ushering in much cooler air. Highs Sunday range from mid 50s from Peoria and Bloomington north to the mid 60s by the Wabash river. Clouds to decrease from west to east during Sunday afternoon. .LONG TERM...(Sunday night through Saturday) ISSUED AT 310 PM CDT Sat Oct 14 2017 The coldest night of the season expected Sunday night as skies clear and winds lighten up with 1030 mb high pressure settling into OK by dawn Monday and ridging into central IL. Lows in the upper 30s and lower 40s. A few patches of frost possible late Sunday night and early Monday morning in low lying areas north of I-70. An upper level trof over IL on Monday along with surface ridge to keep it cool with highs Monday in the lower 60s. Another seasonably cool night Monday night with lows mostly in the lower 40s. A nice stretch of fall weather expected Tuesday through Saturday as upper level trof pulls away from IL as surface ridge shifts into the southeast states and getting a return southerly flow. Strong upper level ridge builds over the eastern US later in the week to keep it dry and bring in warmer weather. Highs Tue in the upper 60s, then in the lower 70s Wed and in the 70s Thu-Sat. An approaching cold front from the nw could bring next chance of convection next Saturday night. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 716 PM CDT Sat Oct 14 2017 Multiple lines of showers and thunderstorms will cross central IL this evening and overnight as a cold front approaches from the west and passes through the area. First line of thunderstorms looks to affect KPIA-KBMI area and could bring strong to severe wind gusts. Overnight, a more extensive line of showers and thunderstorms will bring more widespread thunderstorm activity. Conditions generally VFR initially, with isolated IFR-MVFR cigs/vsbys in thunderstorms. A larger period of MVFR cigs and vsbys will be associated with the overnight line of showers and thunderstorms, followed by several hours of MVFR cigs until 16-17Z. LLWS will also develop this evening as SW winds aloft increase, continuing until 08-12Z after the cold front passes. Winds initially E-SE north of a boundary over the area, including KPIA- KBMI, while brisk southerly winds 10-20 kts affect areas to the south. Winds will eventually shift to west and northwest after the front passes through the area, with winds increasing to 15-20 kts with gusts 25-30 kts. && .CLIMATE... Issued at 310 PM CDT Sat Oct 14 2017 Springfield's low of 67F at 8 am this morning matches the record warm low of 67F set on Oct 14, 1899. If temperature stays at or above 67F through 1 am cdt tonight, it will tie a new record warm low for Oct 14th. Lincoln rose to 86F at 2 pm and broke the record high of 85F set in 1908. Springfield rose to 88F at 212 pm and tied the record high set back in 1897. Here are the Record Highs for Today Oct 14th... Lincoln....... 86 in 2017 Havana........ 86 in 1989 Rantoul....... 86 in 1989 Galesburg..... 87 in 1947 Springfield... 88 in 1897 & 2017 Peoria........ 89 in 1897 Bloomington... 89 in 1899 Danville...... 89 in 1897 Rushville..... 89 in 1947 Effingham..... 90 in 1899 Minonk........ 90 in 1897 Champaign..... 91 in 1899 Sullivan...... 91 in 1899 Robinson...... 91 in 1899 Charleston.... 92 in 1899 Jacksonville.. 93 in 1897 Tuscola....... 93 in 1899 Decatur....... 94 in 1899 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...07 LONG TERM...07 AVIATION...37 CLIMATE...07
Hazardous weather outlook, Oct 14, 3:06 PM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 306 PM CDT Sat Oct 14 2017 ILZ027>031-036>038-040-041-151100- Fulton-Knox-Marshall-Mason-McLean-Peoria-Schuyler-Stark-Tazewell- Woodford- 306 PM CDT Sat Oct 14 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Thunderstorms will move through the area this evening as a frontal system approaches the area, and continue into tonight. There is an enhanced risk that some of these storms could be severe, with damaging winds, hail, and an isolated tornado possible. Locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required after 5 pm. ILZ042>045-047>051-053-151100- Cass-Champaign-De Witt-Logan-Macon-Menard-Morgan-Piatt-Sangamon- Scott- 306 PM CDT Sat Oct 14 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Thunderstorms will move into the area this evening as a frontal system approaches the area, and continue through tonight. There is a slight risk that some of these storms could be severe, with damaging winds, hail, and an isolated tornado possible. Locally heavy rainfall will also be possible. The best chances for hazardous weather will be after 6 pm. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight after 7 pm. ILZ046-052-054>057-061>063-066-067-071-151100- Christian-Clark-Clay-Coles-Cumberland-Douglas-Edgar-Effingham- Jasper-Moultrie-Shelby-Vermilion- 306 PM CDT Sat Oct 14 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Thunderstorms will move into the area this evening as a frontal system approaches the area, and continue through tonight. Some of these storms could be strong, with gusty winds and small hail. The strongest storms will likely be after 8 pm. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Some lingering thunderstorms will be possible Sunday morning. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ068-072-073-151100- Crawford-Lawrence-Richland- 306 PM CDT Sat Oct 14 2017 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Thunderstorms are possible late tonight as a cold front moves through the area. These storms are not expected to become severe. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Some lingering thunderstorms will be possible Sunday morning. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barker
In the hours before
Local storm report, Oct 14, 4:03 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
403 PM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN GALESBURG 40.95N 90.38W
10/14/2017 M1.60 INCH KNOX IL TRAINED SPOTTER
STORM TOTAL SO FAR
&&
EJLLocal storm report, Oct 14, 4:18 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
418 PM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN GALESBURG 40.95N 90.38W
10/14/2017 E1.50 INCH KNOX IL PUBLIC
STORM TOTAL SO FAR
&&
EJLLocal storm report, Oct 14, 7:16 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
716 PM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND DMG ELMWOOD 40.78N 89.97W
10/14/2017 PEORIA IL EMERGENCY MNGR
TREE BRANCHES ABOUT 8 TO 12 INCHES IN DIAMATER SNAPPED
0703 PM TSTM WND GST FIATT 40.57N 90.18W
10/14/2017 E70 MPH FULTON IL EMERGENCY MNGR
ESTIMATED 70 MPH THUNDERSTORM WIND GUST NEAR ROUTE 97 AND
ROUTE 9 JUNCTION
0700 PM FLOOD GALESBURG 40.95N 90.38W
10/14/2017 KNOX IL TRAINED SPOTTER
ESTIMATED 2 FEET OF WATER COVERING ROAD...ROAD UNPASSABLE
0609 PM TSTM WND DMG GALESBURG 40.95N 90.38W
10/14/2017 KNOX IL LAW ENFORCEMENT
SEVERAL LARGE TREES AND TREE BRANCHES BLOWN DOWN AROUND
TOWN...TIME ESTIMATED BY RADAR
0650 PM FLOOD GALESBURG 40.95N 90.38W
10/14/2017 KNOX IL LAW ENFORCEMENT
SEVERAL STREETS IN TOWN FLOODED...SOME CARS STALLED
&&
EJLThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 7:00 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Tazewell, Woodford | 45 min |
| Oct 14, 8:14 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 33 min |
| Oct 14, 8:45 PM CDT | Special Weather Statement | ILX | Fulton, Knox | 45 min |
| Oct 14, 11:47 PM CDT | Special Weather Statement | ILX | Menard | 28 min |
| Oct 15, 12:09 AM CDT | Special Weather Statement | ILX | Logan | 36 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.